MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 DAY TUBE SET (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 DAY TUBE SET (3); ARTHROSCOPE
Model Number 7211007
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during a total knee arthroplasty, the dyonics 25 day tube pumped an extremely large amount of liquid and was extremely loud.The procedure was successfully completed with non-significant delay using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.Visual inspection of the returned device did not identify any issues.A functional evaluation revealed that the pressure remained within 5 mmhg of the set pressure for a range of 40 mmhg to 150 mmhg.The flow rate remained below the set limit of 2.5 l/min.No pressure or flow issues were observed.The impeller was noisy during operation.The cassette was disassembled and noted corrosion on the impeller bearings.The design of the cassette allows fluid to contact the bearings in the impeller.This cassette is designed to only be used for a single day and corrosion and noisy impellers are expected observations as fluid remains in contact with the bearings over extended periods of time.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed.The reported failure of extremely loud was confirmed and associated with a component failure of the impeller.Factors that could have contributed to the reported event include fluid contacting the bearings for an extended period of time.The reported failure of excessive fluid pumped was not confirmed since the reported malfunction was not duplicated during functional testing.Factors that could have contributed to excessive fluid include cannula selection or device set up.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 25 DAY TUBE SET (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12875250
Report Number1643264-2021-02428
Device Sequence Number4638544
Product Code HRX
UDI-Device Identifier03596010543608
UDI-Public03596010543608
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number7211007
Device Catalogue Number7211007
Device Lot Number50944133
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown